Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 3, NWS Fort Worth, TX

January 28, 200826 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 28, 2008, 3:44 AM CST for 26 counties in Texas. It took effect at Jan 28, 2008, 12:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 3:44 AM CST (09:44 UTC)
In effect from
Jan 28, 2008, 12:00 PM CST
Expired
Jan 28, 2008, 5:18 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX
All 26 counties

Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 36 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3303 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 280944
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
344 AM CST MON JAN 28 2008

...WIND ADVISORY FOR THE NORTHERN HALF OF NORTH TEXAS UNTIL 6 PM CST...

.SOUTHERLY WINDS WILL INCREASE TODAY AS THE PRESSURE ACROSS NORTH
TEXAS TIGHTENS DUE TO STRONG TROUGH OVER PLAINS. SOUTHERLY WINDS
OF 20 TO 30 MPH...WITH GUSTS OVER 35 MPH ARE EXPECTED BY THIS
AFTERNOON. THUS A WIND ADVISORY HAS BEEN ISSUED ALONG AND NORTH OF
A COMANCHE...HILLSBORO...GREENVILLE...COOPER LINE.


TXZ091>095-100>106-115>120-129>134-141-145-281745-
/O.NEW.KFWD.WI.Y.0003.080128T1800Z-080129T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-HILL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...HILLSBORO
344 AM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH BY THIS AFTERNOON AS
A TROUGH OVER THE NORTHERN AND CENTRAL PLAINS DEEPENS. THESE WINDS
ARE EXPECTED TO START TO DECREASE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
3 follow-up statements
000 
WWUS74 KFWD 281653
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1053 AM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FOR THE NORTHERN HALF OF NORTH TEXAS
FROM NOON UNTIL 6 PM CST...

.SOUTHERLY WINDS WILL INCREASE TODAY AS A STRONG LOW PRESSURE
SYSTEM ORGANIZES IN THE PLAINS. SOUTHERLY WINDS OF 20 TO 30 MPH...
WITH GUSTS TO OVER 35 MPH ARE EXPECTED BY THIS AFTERNOON. THUS A
WIND ADVISORY HAS BEEN ISSUED ALONG AND NORTH OF A COMANCHE...
HILLSBORO...GREENVILLE...COOPER LINE.

TXZ091>095-100>106-115>120-129>134-141-145-290000-
/O.CON.KFWD.WI.Y.0003.080128T1800Z-080129T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-HILL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...HILLSBORO
1053 AM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY WHICH IS IN EFFECT FROM NOON UNTIL 6 PM CST THIS
AFTERNOON FOR AREAS ALONG AND NORTH OF A COMANCHE...HILLSBORO...
GREENVILLE...COOPER LINE.

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH BY THIS AFTERNOON
WITH GUSTS UP TO 35 MPH AS A LOW PRESSURE SYSTEM OVER THE NORTHERN
AND CENTRAL PLAINS DEEPENS. THESE WINDS ARE EXPECTED TO START TO
DECREASE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

13
000 
WWUS74 KFWD 282140
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CST MON JAN 28 2008

TXZ091>095-100>106-115>120-129>134-141-145-290015-
/O.NEW.KFWD.HW.A.0001.080129T1500Z-080130T0000Z/
/O.CON.KFWD.WI.Y.0003.000000T0000Z-080129T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-HILL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...HILLSBORO
340 PM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH OVERNIGHT TONIGHT AND
EARLY TUESDAY MORNING WILL RAPIDLY INCREASE TO 35 TO 40 MPH WITH
FREQUENT GUSTS IN EXCESS OF 45 MPH BEHIND A COOL FRONT THAT WILL
MOVE THROUGH NORTH TEXAS MIDDAY TUESDAY. WINDS ARE EXPECTED TO
DIMINISH TUESDAY EVENING.

THE WIND ADVISORY WILL REMAIN IN EFFECT IN 6 PM THIS EVENING
MAINLY FOR NORTHWEST PORTIONS OF NORTH TEXAS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

TXZ107-121>123-135-142>144-146>148-156>162-174-175-290015-
/O.NEW.KFWD.HW.A.0001.080129T1500Z-080130T0000Z/
HOPKINS-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-MILLS-HAMILTON-BOSQUE-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...SULPHUR SPRINGS...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...ATHENS...GUN BARREL CITY...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...
LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...
CENTERVILLE...JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...
FRANKLIN...CALVERT
340 PM CST MON JAN 28 2008

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 

SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH OVERNIGHT TONIGHT AND
EARLY TUESDAY MORNING WILL RAPIDLY INCREASE TO 35 TO 40 MPH WITH
FREQUENT GUSTS IN EXCESS OF 45 MPH BEHIND A COOL FRONT THAT WILL
MOVE THROUGH NORTH TEXAS MIDDAY TUESDAY. WINDS ARE EXPECTED TO
DIMINISH TUESDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

DUNN
000 
WWUS74 KFWD 282318
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CST MON JAN 28 2008

TXZ091>095-100>106-115>120-129>134-141-145-291015-
/O.CAN.KFWD.WI.Y.0003.000000T0000Z-080129T0000Z/
/O.CON.KFWD.HW.A.0001.080129T1500Z-080130T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-HILL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...HILLSBORO
518 PM CST MON JAN 28 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...
...WIND ADVISORY IS CANCELLED...

WIND ADVISORY FOR NORTH TEXAS HAS BEEN CANCELLED...AS WIND SPEEDS
GRADUALLY DECREASE BELOW ADVISORY CRITERIA. 

A HIGH WIND WATCH REMAINS IN EFFECT FOR TUESDAY.

SUSTAINED SOUTHERLY WINDS OF 10 TO 20 MPH...WITH GUSTS TO 25 MPH ARE
EXPECTED THIS EVENING OVER NORTH TEXAS. WINDS SHOULD INCREASE BACK TO
BETWEEN 15 TO 25 MPH...WITH GUSTS TO 30 MPH OVERNIGHT. AFTER DAYBREAK
TUESDAY MORNING...WINDS WILL VEER SOUTHWEST AND WEST...WHILE RAPIDLY
INCREASING TO 35 TO 40 MPH...WITH GUSTS IN EXCESS OF 45 MPH. THESE
VERY STRONG WINDS WILL SHIFT NORTHWEST BEHIND A COOL FRONT ARRIVING
BY EARLY AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY DIMINISH TUESDAY
EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

TXZ107-121>123-135-142>144-146>148-156>162-174-175-291015-
/O.CON.KFWD.HW.A.0001.080129T1500Z-080130T0000Z/
HOPKINS-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-MILLS-HAMILTON-BOSQUE-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...SULPHUR SPRINGS...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...ATHENS...GUN BARREL CITY...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...
LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...
CENTERVILLE...JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...
FRANKLIN...CALVERT
518 PM CST MON JAN 28 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

SUSTAINED SOUTHERLY WINDS OF 10 TO 20 MPH...WITH GUST TO 30 MPH CAN
BE EXPECTED THIS EVENING. THESE WINDS WILL INCREASE BACK TO BETWEEN
15 AND 25 MPH AND VERY GUSTY OVERNIGHT. AFTER DAYBREAK TUESDAY MORNING...
WINDS WILL VEER SOUTHWEST AND WEST...WHILE RAPIDLY INCREASING TO 35
TO 40 MPH...WITH GUSTS IN EXCESS OF 45 MPH. THESE VERY STRONG WINDS
WILL SHIFT NORTHWEST BEHIND A COOL FRONT ARRIVING BY EARLY AFTERNOON.
WINDS ARE EXPECTED TO GRADUALLY DIMINISH TUESDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

05/

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 11:23 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Jan 27, 11:23 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1123 PM CST SUN JAN 27 2008

.AVIATION...
LITTLE IF ANY CHANGE TO INITIAL 12 HRS OF FCST...AS STRATUS NOW
SEEN RIDING 40-50 KT LLJ AROUND 950 MB/OR LWR PTN OF BOUNDARY
LAYER UP THROUGH RIO GRANDE VALLEY/TX COASTAL BEND AS OF 05Z.
THINK MODELS ARE SLOW ON BRINGING THIS UP THROUGH WRN 1/2 OF N TX
AND PER EARLIER DISCUSSION WITH CWSU(AVIATION UNIT)...WELL BRING
SOME CIGS BORDERING MVFR/IFR AT WACO (KACT) BY 9-10Z...AND UP INTO
DFW AREA ARND 12Z OR SHORTLY THEREAFTER. FURTHERMORE PER
AFOREMENTIONED 950MB WINDS FROM SSW...LLWS WILL BE INSERTED FOR
FIRST 6 HRS OR SO OF FCST AS SFC WNDS REMAIN SSE AT 10-15 KTS.

CIGS SHOULD RISE/OR REMAIN MVFR CATEGORY UNTIL 20-21Z...AND SCT
OUT OVER D/FW SITES BRIEFLY OR UNTIL 02-03Z. WILL KEEP MVFR CIGS
IN AT ACT. ALL SITES SEEING SSWLY WINDS 17-22 KTS SUSTAINED
THROUGH THE DAY...BEFORE DIMINISHING TO BTWN 13-17 KTS AFTER 00Z
TUES. NO CONFIDENCE ON GSTS BEING AT LEAST 10 KT DIFFERENCE...SO
LEFT THEM OUT OF THIS TAF ISSUANCE.

&&

.PREV DISCUSSION... /ISSUED 917 PM CST SUN JAN 27 2008/

UPDATE...
WITH COOLEST TEMPERATURES E OF I-35...ESPECIALLY NE COUNTIES AND
MORE BACKED/WEAKER FLOW EXPECTED EAST OF WHERE RICHER MOISTURE
COMES NWD THROUGH MON MORNING...WE HAVE INTRODUCED SOME FOG BACK
INTO THE FCST OVERNIGHT/EARLY MON MORNING. BEST COVERAGE OF FOG
WOULD APPEAR TO OCCUR SE OF A CANTON/ATHENS...TO MEXIA...TO TEMPLE
LINE. PATCHY FOG POSSIBLE BACK TO A BONHAM...HILLSBORO...KILLEEN
LINE. VERY TRICKY TO ASCERTAIN...BUT WE AT LEAST FEEL CONFIDENT IN
THESE AREAS...THOUGH THE D/FW METRO/ESPECIALLY ERN PTNS/ COULD SEE
SOME PATCHY FOG BY DAYBREAK. UPDATE SENT.

PREV DISCUSSION... /ISSUED 849 PM CST SUN JAN 27 2008/

DISCUSSION...
LITTLE CHANGE TO THE GOING FORECAST FOR THE NEXT 12-24
HOURS. MADE A FEW MINOR ADJUSTMENTS TO HOURLY TEMP/DEWPOINT GRIDS.
EXPECT CIRRUS TO CONTINUE INVADING THE SKY DURING THE EVENING AND
OVERNIGHT HOURS. MODERATE SURFACE PRESSURE GRADIENT WILL REMAIN IN
PLACE OVER WESTERN TEXAS/OKLAHOMA THROUGH THE EARLY MORNING HOURS.
INCREASING HIGH CLOUDINESS...SOUTHEAST WINDS...AND GRADUALLY
INCREASING DEWPOINTS WILL KEEP OVERNIGHT LOWS MILD /IN THE 40S AND
50S/.

WINDS OF CHANGE ARE ON THE WAY TOMORROW AND ESPECIALLY TUESDAY.
INCREASING SURFACE PRESSURE GRADIENT ACROSS THE CENTRAL PLAINS
TOMORROW WILL RESULT IN WINDS GENERALLY 20-25 MPH DURING THE
AFTERNOON WITH GUSTS TO 30. CONDITIONS WILL BE BORDERLINE FOR A
WIND ADVISORY ON MONDAY...SO WILL RESIST ISSUANCE AT THIS TIME
ALTHOUGH MID SHIFT MAY NEED TO REEVALUATE.

THE DAY OF GREATER CONCERN IN REGARDS TO WIND AND HIGH FIRE DANGER
WILL BE TUESDAY. UPPER TROUGH MOVING ACROSS THE CENTRAL PLAINS
WITH THE ATTENDANT DEEPENING SURFACE LOW OVER THE CENTRAL MIDWEST
WILL DRAG A STRONG /DRY/ COLD FRONT THROUGH NORTH TEXAS. 500MB
WINDS FROM 80-90 KTS ALONG WITH 850MB WINDS OF 50-60 KTS WILL
OVERSPREAD NORTH TEXAS BETWEEN 03Z AND 18Z TUESDAY. EXPECT SURFACE
WINDS 25-35 MPH WITH GUSTS FROM 35-50 MPH /WITH THE STRONGEST
WINDS GUSTS ALONG THE RED RIVER/. RELATIVE HUMIDITY VALUES WILL
DROP INTO THE TEENS OVER MUCH OF THE AREA...RESULTING IN A HIGH
FIRE DANGER. WE HAVE HOISTED A FIRE WEATHER WATCH FOR ALL OF NORTH
TEXAS TUESDAY. THIS WILL LIKELY BE UPGRADED TO A RED FLAG WARNING
WITH LATER SHIFTS. A WIND ADVISORY FOR TUESDAY WILL ALSO LIKELY BE
NEEDED WITHIN THE NEXT 24 HOURS.

THE STRONGEST SURFACE WINDS ARE EXPECTED DURING THE MID MORNING
TO EARLY AFTERNOON HOURS AS THE STRONGEST LOW AND MID LEVEL WINDS
PASS OVERHEAD. CROSS SECTIONS FROM THE NAM INDICATE MODERATE
FRONTOGENESIS WITHIN THE 600-850MB LAYER FROM 12-18Z OVER NORTH
TEXAS. THE ASSOCIATED AGEOSTROPHIC VERTICAL CIRCULATION WILL AID
IN TRANSPORTING SOME OF THE HIGHER WINDS ALOFT INTO THE BOUNDARY
LAYER. DIVERGENT Q PROGGED FROM 700MB AND BELOW ALSO SUGGESTS
ADDITIONAL SINKING PROCESSES /POSSIBLY RELATED TO COLD AIR
ADVECTION/ WILL ASSIST THE TRANSPORT OF HIGHER MOMENTUM.

THE STRONGEST MID AND LOW LEVEL WINDS WILL PULL EAST OF THE FORECAST AREA
BY MID AFTERNOON. DRY ADIABATIC LOW LEVEL LAPSE RATES /WHICH ARE
FAVORABLE TO HIGH WIND EVENTS/ WILL NOT BEGIN TO OVERTAKE THE
FORECAST AREA UNTIL AFTER 18Z AND WILL BE DEEPEST OVER EAST TEXAS.
THEREFORE...BELIEVE THE STRONGEST WIND GUSTS /APPROACHING 50 MPH/
WILL BE PRESENT ALONG THE RED RIVER AND EAST OF INTERSTATE 35
TUESDAY AFTERNOON...AND THE CURRENT FORECAST GRIDS HAVE THIS
ILLUSTRATED WELL.

REGARDLESS...WINDS WILL BE STRONG ENOUGH TO IMPACT OUTDOOR
ACTIVITIES ON TUESDAY AND CROSSWINDS WILL LIKELY AFFECT LOCAL
AIRPORTS ESPECIALLY EARLIER IN THE DAY.

SCHULTZ

PREV DISCUSSION... /ISSUED 501 PM CST SUN JAN 27 2008/

AVIATION...
LITTLE CHANGE TO 18Z TAF SET...THOUGH SE FLOW ALREADY 15-18 KTS
SOME PLACES WITH AFTN MIXING AND XPCT THIS SSE WNDS 10-15 KTS TO
CONTIUE THROUGH 15Z MON TO CONT...AS SW FLOW ALOFT CONTS TO SPREAD
SOME VFR CIGS/BKN CI/CS OVER TOP OF SRN PLAINS UPR RIDGE.

NOT CERTAIN HOW MUCH FG/BR WELL SEE LATE TNGT...AS WNDS STAY UP
OVER D/FW TAF SITES AND SOME HIGH CIGS...BUT WACO/KACT MAY SEE
LESSER WND VALUES OVRNGT AND PSBLY LESS HI CIGS. STRATUS MAY BE A
CONCERN AS 40-50 LLJ SETS UP OVER RED RIVER...WITH VALUES ABOUT
10-15 KTS LESS OVER CENTRAL TX. WILL FOLLOW NAM12/RUC40 VALUES IN
THIS REGARD AND MAY NEED TO INTRODUCE MVFR CIGS ON 06Z TAF
ISSUANCE IF BL GULF FLUX/MSTR CONVERGENCE IS MORE SUBSTANTIAL THAN
MODELS ARE INDICATING.

PREV DISCUSSION... /ISSUED 237 PM CST SUN JAN 27 2008/

DISCUSSION...
MORNING FOG HAS BURNED OFF WITH PLENTY OF SUNSHINE OVER THE REGION
TODAY. HOWEVER...MID AND HIGH CLOUDS CONTINUE TO STREAM IN FROM
THE WEST AS A STRONG PACIFIC COAST STORM SYSTEM MOVES RAPIDLY
EASTWARD. SOUTHERLY WINDS WILL INCREASE TONIGHT AS SURFACE
PRESSURES FALL IN THE LEE OF THE ROCKIES. IT WILL BE TOO WINDY FOR
ANY DENSE FOG TONIGHT...BUT STRATUS MOVING UP FROM THE SOUTH IS
POSSIBLE BY MORNING.

THE MAIN WEATHER STORY THIS WEEK WILL BE THE STRONG WINDS AS VERY
PROGRESSIVE UPPER LEVEL FLOW RAPIDLY BRINGS SYSTEMS ACROSS THE
CONUS. SOUTHERLY WINDS MONDAY SHOULD FALL JUST SHY OF WIND
ADVISORY CRITERIA AND THE INCREASED CLOUDS/RH WILL MITIGATE THE
WILDFIRE THREAT. HAVE CONTINUED THE FORECAST OF A SLIGHT CHANCE OF
RAIN OVER THE EASTERN ZONES LATE MONDAY AND EARLY TUESDAY IN WARM
ADVECTION CONVEYOR BELT.

A PACIFIC FRONT WILL MOVE THROUGH EARLY TUESDAY MORNING AS THE
UPPER LEVEL TROUGH SLIDES ACROSS OKLAHOMA. VERY STRONG WINDS ARE
EXPECTED TUESDAY...AND COUNTIES ALONG THE RED RIVER MAY FLIRT WITH
HIGH WIND WARNING CRITERIA WITH WINDS SUSTAINED OVER 40 MPH. 850
MB WINDS OF 55 KT ARE PROGGED BY MANY OF THE MODELS AT 12Z TUESDAY
WITH STRONG COLD ADVECTION/ISENTROPIC DESCENT AIDING IN THE
DOWNWARD TRANSPORT OF THESE WINDS TO THE SURFACE. THE ONLY
NEGATIVE FACTOR FOR A HIGH WIND EVENT MAY BE THAT THE STRONGEST
LOW LEVEL WINDS DO NOT COINCIDE WITH THE TIME OF PEAK BOUNDARY
LAYER DEPTH AND THIS MAY LIMIT THE WIND POTENTIAL SOMEWHAT.
REGARDLESS...MUCH DRIER AIR IS FORECAST TO MOVE INTO NORTH TEXAS
TUESDAY AND COMBINED WITH THE WINDS...THERE WILL BE AN EXTREME
WILDFIRE DANGER. THOUGHT IT WAS A TAD TOO EARLY TO ISSUE A FIRE
WEATHER WATCH...BUT EXPECT THAT ONE WILL BE POSTED BY MORNING
PROVIDED GUIDANCE DOES NOT CHANGE ITS TUNE. WINDS WILL RAPIDLY
DIMINISH TUESDAY EVENING AS HIGH PRESSURE BUILDS OVER THE REGION
BY DAWN ON WEDNESDAY.

A COLD AND CRISP MORNING IS EXPECTED WEDNESDAY...BUT SOUTHERLY
WINDS WILL ALREADY BE INCREASING BY THE AFTERNOON HOURS WITH THE
NEXT TROUGH MOVING THROUGH THE ROCKIES. MOISTURE WILL RAPIDLY
SURGE NORTHWARD...BUT THE LIMITED TIME BETWEEN SYSTEMS SUGGESTS
THAT THE EASTERN ZONES WILL HAVE THE BETTER CHANCES OF RAIN AND
STORMS THURSDAY. MORE STRONG WESTERLY WINDS ARE FORECAST ONCE
AGAIN ON THURSDAY AFTERNOON. OTHERWISE...COOLER WEATHER IS
EXPECTED FRIDAY AND SATURDAY...BUT THE CHANCE OF SHOWERS WILL
RETURN SUNDAY AS THE NEXT TROUGH APPROACHES.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  48  72  53  67  29 /   0  10  20  10   0
WACO, TX              47  67  59  72  30 /   0  10  20  10   0
PARIS, TX             40  63  56  67  28 /   0  10  30  20   0
DENTON, TX            48  71  49  62  26 /   0  10  20  10   0
MCKINNEY, TX          45  68  52  65  27 /   0  10  20  10   0
DALLAS, TX            50  70  55  68  34 /   0  10  20  10   0
TERRELL, TX           44  67  57  69  32 /   0  10  30  10   0
CORSICANA, TX         47  66  59  71  31 /   0  20  30  20   0
TEMPLE, TX            48  67  59  74  34 /   0  10  20  20   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

05/21/05
Hazardous weather outlook, Jan 27, 9:19 PM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CST SUN JAN 27 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
919 PM CST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
FOG WILL BE POSSIBLE SOUTHEAST OF A BONHAM...TO DALLAS...TO
HILLSBORO...TO KILLEEN LINE ONCE AGAIN OVERNIGHT. FOG WILL LIKELY BE
MOST WIDESPREAD SOUTHEAST OF AN ATHENS...MEXIA...CAMERON LINE.

.DAYS TWO THROUGH SEVEN...
AREAS OF FOG WILL BE POSSIBLE THROUGH MID MORNING ACROSS FAR EAST AND
SOUTHEAST PORTIONS OF NORTH TEXAS. OTHERWISE...GUSTY SOUTH WINDS
BETWEEN 15 AND 25 MPH MONDAY AFTERNOON MAY RESULT IN AN ELEVATED FIRE
DANGER WEST OF A JACKSBORO TO COMANCHE LINE.

A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS FROM 10 AM
TO 10 PM TUESDAY. STRONG WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED
FROM TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. COMBINED WITH
VERY LOW HUMIDITIES BY TUESDAY AFTERNOON...EXPECT A VERY HIGH FIRE
DANGER ACROSS THE AREA.

OTHERWISE...WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND
EAST OF A LINE FROM TEMPLE TO BONHAM ON TUESDAY MORNING...THEN ACROSS
ALL OF NORTH TEXAS ON THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

05/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 6:00 PM CSTFire Weather WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more22 hr
Jan 28, 3:40 PM CSTHigh Wind WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more12 hr
Jan 28, 3:41 PM CSTRed Flag WarningFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more26 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.